Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 22, 2005, 6:51 PM EDT for Dearborn County, Ohio County, Switzerland County, Indiana; Boone County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:51 PM EDT (22:51 UTC)
- Expired
- Apr 22, 2005, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Dearborn County, IN, Ohio County, IN, Switzerland County, IN, Boone County, KY
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 222252
SVRILN
INC029-115-155-KYC015-222330-
/O.NEW.KILN.SV.W.0003.050422T2251Z-050422T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEARBORN COUNTY IN INDIANA
OHIO COUNTY IN INDIANA
SWITZERLAND COUNTY IN INDIANA
BOONE COUNTY IN KENTUCKY
* UNTIL 730 PM EDT(630 PM EST)
* AT 650 PM EDT(550 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED NEAR DILLSBORO..AND MOVING EAST AT 30
MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
* LOCATIONS IMPACTED INCLUDE...
DILLSBORO...
AURORA...
LAWRENCEBURG...
BRIGHT...
GREENDALE...
HIDDEN VALLEY...
RISING SUN...
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 3929 8507 3886 8512 3879 8482 3913 8475
3929 8490
$$
JGL/RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:10 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 22, 3:10 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT FRI APR 22 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SURFACE ANALYSIS SHOWS DEEPENING LOW OVER INDIANA WITH WARM FRONT FROM JUST NORTH OF DAYTON TO NORTH OF PORTSMOUTH. ASSOCIATED COLD FRONT IS NEAR PADUCAH, KY. SATELLITE IMAGERY SHOWING CLEAR SLOT OVER SRN IL/IN. CLOUDS ARE EVEN MIXING OUT IN THE SRN HALF FOR FA. BEST ORGANIZED THUNDERSTORMS ARE WITH THE UPPER LOW IN WRN IL. HOWEVER, THERE ARE SEVERAL BANDS ON SATELLITE THAT LOOK LIKE THEY COULD BE THE FOCUS OF ADDITIONAL CONVECTION. CHALLENGING FORECAST TODAY. FOR THE REST OF THE AFTERNOON INTO THIS EVENING...WILL LIKELY SEE SEVERE CONVECTION ACROSS THE SOUTHER PART OF THE FA. LATEST RUC SHOWING AROUND 1000 TO 1500 J/KG ACROSS SRN FA FOR THIS EVENING. THE NAM IS A BIT MORE GENEROUS. 0-4KM SHEAR ON THE RUC SHOWS GENERALLY 15 M/S. BEST LIFT WILL OCCUR BETWEEN 00 AND 03Z ACROSS OUR SOUTH. BEST SEVERE THREAT WILL BE WIND AND HAIL. WET BULB ZERO WILL BE AROUND 8 TO 9 KFT AND FREEZING LEVEL AROUND 10 KFT. MID LEVEL FLOW WILL BE ABOUT 40 KTS. THE 40 KTS ALONG WITH STRONG UPDRAFTS AND POTENTIAL FOR ROTATION WILL CREATE SOME DAMAGING WIND STORMS. CONDITIONS WILL COOL OFF CONSIDERABLY AS DEEP UPPER LOW DIGS INTO THE UPPER OHIO VALLEY FOR THE WEEKEND. THIS WILL BRING PLENTY OF PRECIPITATION INTO THE REGION. TEMPS WILL BE STEADY ON SATURDAY WITH RAIN. TEMPS CONTINUE TO COOL TO BELOW FREEZING. SATURDAY NIGHT WITH 1000-850 MB THICKNESSES SHOWING SNOW ACROSS THE WHOLE FA. RIGHT NOW SEE A MIX OF RAIN AND SNOW ON SUNDAY WITH MORE SNOW THAN RAIN IN THE NE AND MORE RAIN THAN SNOW IN THE SE. FOR THE MOMENT WILL GO WITH ACCUMULATIONS OF A DUSTING TO AN INCH IN THE SOUTHEAST TO AROUND 2 INCHES IN THE NORTHEAST. WILL HOLD OF ON ISSUING A FREEZE WATCH FOR NOW AND LET NEXT SHIFT HANDEL AS FOCUS AT THE MOMENT IS MORE ON THE SHORT TERM. MAV TEMPS LOOK GOOD WILL GO A BIT COOLER ON SUNDAY. TIPTON && .LONG TERM (MONDAY THROUGH FRIDAY)... TROUGH REMAINS IN PLACE ACROSS THE EAST. SEVERAL SHORT WAVES AND FRONTS MOVE ACROSS CWA WITH EACH PROVIDING CHC OF PRECIP. TIMING AND COVERAGE OF PRECIP QUESTION MARK. TEMPS REMAIN ON THE COOL SIDE BUT NOT AS COLD AS WEEKEND. WENT CLOSE TO GUID. && .AVIATION (18Z-18Z)... LATEST SFC MAP SHWS DEEP LOW PRES OVER CENTRAL IL WITH WARM FRONT EXTENDING FROM NEAR IND TO CVG. WARM FRONT TO SHIFT NWD AS SFC WAVE RIDES THE FRONT TO A POSTION OVER SW OH BY 00Z. IN WARM SECTOR TD/S TO INCREASE INTO THE LOWER 60S AND MID LVL DRY INTRUSION WL YEILD MOD INSTBYT WITH SB CAPES BTWN 2000-2500 J/KG. EXPECT LOW CIGS N OF WARMFRONT TO IMPROVE EARLY THIS AFTNA AND THEN TSTMS TO DEVELOP. HAVE MENTIONED WIND STG GUSTS IN SRN TAF SITES WITH DELTA THETA E ABOVE 20 DEGS. UPPER LEVEL LOW PRES TO DEVELOP OVER THE GREAT LAKES. IN THE WAKE OF SFC LOW PRES EXPECT A LOWERING TREND TO CIGS AND CONTD CHC OF SHOWERS THRU TAF PERIOD IN LO LEVEL CAA PATTERN. HAVE TRANISTIONED CIGS INTO MVFR CAT THIS EVE AND THEN IFR LATE. GRADIENT TIGHTENS UP WITH NWRLY WINDS IN 20 TO 30 RANGE LATE TNGT INTO SAT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 22, 3:53 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 353 PM EDT FRI APR 22 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-230840- ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY- CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-DARKE OH- DEARBORN IN-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-FRANKLIN OH- FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-HIGHLAND OH- HOCKING OH-KENTON KY-LEWIS KY-MADISON OH-MASON KY-MIAMI OH- MONTGOMERY OH-OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH- PREBLE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-SCIOTO OH-SWITZERLAND IN- UNION IN-WARREN OH-WAYNE IN- 353 PM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN INDIANA... NORTHERN KENTUCKY AND THE SOUTHWEST HALF OF OHIO. .DAY ONE...TODAY DEEPENING LOW PRESSURE WILL TRACK EAST ACROSS SOUTHERN OHIO THIS EVENING. THE ATMOSPHERE AHEAD OF THE LOW IS BECOMING MODERATELY UNSTABLE. AS THE LOW APPROACHES SEVERE STORMS ARE EXPECTED TO DEVELOP. THESE INDIVIDUAL STORMS WILL DEVELOP INTO AN ORGANIZED SQUALL LINE AND PUSH EAST THROUGH THE EASTERN PORTION OF THE REGION THIS EVENING. LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEN MOVE THROUGH CENTRAL OHIO. ACROSS EASTERN INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THE MAIN THREAT WILL BE FOR DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A OUTSIDE CHANCE FOR A TORNADO. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN 4 PM EST AND 10 PM EST. THEREFORE THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE LOW PULLS INTO THE APPALACHIANS...IT WILL STRENGTHEN AND WILL PULL COLD AIR INTO THE REGION OVER THE WEEKEND. THERE IS A GOOD CHANCE THAT TEMPERATURES WILL FALL BELOW FREEZING SATURDAY NIGHT INTO SUNDAY MORNING. THIS COLD REGIME WILL ALSO BRING SNOW. ACCUMULATIONS SATURDAY NIGHT WILL RANGE FROM AN INCH OR LESS ACROSS SOUTHERN OHIO...EASTERN INDIANA AND NORTHERN KENTUCKY. ACROSS CENTRAL OHIO 1 TO 2 INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. OHZ026-034-035-043>046-056-230840- AUGLAIZE OH-DELAWARE OH-HARDIN OH-LICKING OH-LOGAN OH-MERCER OH- SHELBY OH-UNION OH- 353 PM EDT FRI APR 22 2005 THIS HAZARDOUS OUTLOOK IS FOR PARTS OF WEST CENTRAL AND CENTRAL OHIO .DAY ONE...TODAY DEEPENING LOW PRESSURE WILL TRACK EAST ACROSS SOUTHERN OHIO THIS EVENING. THIS WILL BRING SHOWERS AND THUNDERSTORMS OVERNIGHT. SOME WITH HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE LOW PULLS INTO THE APPALACHIANS...IT WILL STRENGTHEN AND WILL PULL COLD AIR INTO THE REGION OVER THE WEEKEND. THERE IS A GOOD CHANCE THAT TEMPERATURES WILL FALL BELOW FREEZING SATURDAY NIGHT INTO SUNDAY MORNING. THIS COLD REGIME WILL ALSO BRING SNOW. ACCUMULATIONS SATURDAY NIGHT WILL RANGE FROM AN INCH OR LESS ACROSS SOUTHERN OHIO...EASTERN INDIANA AND NORTHERN KENTUCKY. ACROSS CENTRAL OHIO 2 INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. TIPTON
In the hours before
Local storm report, Apr 22, 6:11 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
611 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 W MILAN 39.13N 85.22W
04/22/2005 0.50 INCH RIPLEY IN AMATEUR RADIO
ESTIMATED TO BE DIME SIZE HAIL.
&&
TIPTONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:57 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 65 min |
| Apr 22, 7:30 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 60 min |
| Apr 22, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.